MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145017P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 2 days after post placement and attempted to use the line for dialysis, a hole was found in the venous side of the silicone extension tube (external portion) and blood leakage was found in it.There was no luer adapter issue and there was no cleaning agent used on the device.The insertion site was treated with chlorhexidine prior to product placement.The catheter used was 14.5 fr.(french) with 33 centimeter.There was nothing unusual observed on the device prior to use and there were no other products utilized with the device.Flushing was always done by using saline in pre-hemodialysis treatment and as a result a hole was detected and venous lumen was not used.The clamp was used for the first time.The line could not be used for dialysis and required replacement, which was another significant procedure for the patient.To resolve the issue, the line was removed and not replaced as for patient's request.There were no current and pre-existing conditions of the patient that may be related to the event.Blood transfusion was not required.The patient refused further intervention and chose end-of-life care only.Dialysis was prevented.There was no reported patient outcome.
 
Additional Manufacturer Narrative
H6 (fdp, ime,imf).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 2 days after post placement and attempted to use the line for dialysis, a hole was found in the arterial side of the silicone extension tube (external portion) and blood leakage was found in it.The first report mentioned that hole was at the venous port, but subsequent ones mentioned the arterial one.There was no luer adapter issue and there was no cleaning agent used on the device.The insertion site was treated with chlorhexidine prior to product placement.The catheter used was 14.5 fr.(french) with 33 centimeter.There was nothing unusual observed on the device prior to use and there were no other products utilized with the device.Flushing was always done by using saline in pre-hemodialysis treatment and as a result a hole was detected and venous lumen was not used.The clamp was used for the first time.The line could not be used for dialysis and required replacement, which was another significant procedure for the patient.To resolve the issue, the line was removed and not replaced as for patient's request.There were no current and pre-existing conditions of the patient that may be related to the event.There was unspecified amount of blood loss and blood transfusion was not required.The patient refused further intervention and chose end-of-life care only.Dialysis was prevented.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18545100
Report Number3009211636-2024-00030
Device Sequence Number7852611
Product Code MSD
UDI-Device Identifier10884521158009
UDI-Public10884521158009
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145017P
Device Catalogue Number8888145017P
Device Lot Number2232700125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date02/09/2024
Date Device Manufactured01/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale
Patient Weight61 KG